MAUDE Adverse Event Report: MICROVENTION, INC. LVIS 4.5X23 (HDE); STENT

MICROVENTION, INC. LVIS 4.5X23 (HDE); STENT
Model Number 213025-LVIS
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Codes Ischemia (1942); Thrombus (2101)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned for evaluation; therefore, an analysis could not be performed.The instructions for use (ifu) identifies ischemia and neurological insufficiencies as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that stent implantation was attempted in the carotid siphon.During deployment, the lvis stent was not opening properly around the first bend; therefore, an attempt was made to withdraw the stent back into the microcatheter for repositioning.During retraction of the delivery pusher wire, there was no effect on the stent and the pusher wire came out of the microcatheter, leaving part of the stent deployed in the vessel and part of the stent in the microcatheter.An attempt was made to remove the microcatheter and the stent together as a single unit; however, the distal end of the stent remained affixed to the vessel wall.The proximal end of the stent stretched and narrowed down as the microcatheter was removed, and was not fully apposed to the vessel wall.Approximately one hour after the procedure, a clot formed and the patient had a transient ischemic attack with signs of hemiparesis.Advanced imaging was performed, which confirmed flow abnormalities near the stent, and the patient was treated with heparin.Currently, the patient is reported to be fine.
 
Additional Manufacturer Narrative
The delivery wire and the microcatheter were returned for analysis.Visual examination of the delivery wire and microcatheter revealed no apparent damage or defects.The delivery wire was able to track through the microcatheter smoothly, without any friction.Based on the investigation, the complaint could not be verified, as the stent remains implanted in the patient, and appropriate testing for the reported issue could not be performed.The root cause could not be determined.

Brand Name
LVIS 4.5X23 (HDE)
Common Device Name
STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7576479
Report Number2032493-2018-00108
Device Sequence Number1813346
Product Code NJE
UDI-Device Identifier00812636022215
UDI-Public(01)00812636022215(11)161017(17)190930(10)16101728
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2019
Device Model Number213025-LVIS
Device Lot Number16101728
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;